FFC'ers or anyone I have an itching question

Discussion in 'Fibromyalgia Main Forum' started by mollystwin, Jun 14, 2006.

  1. mollystwin

    mollystwin New Member

    I am experiencing itching all over my body which I believe to be a reaction to something I am taking. My scalp, arms, legs, toes, fingers, hands, feet, inside of ears and out, basically all over itches and it's driving me crazy. It comes and goes without any pattern that I can determine. There is no rash, just an itch. I have this same reaction when I take anything with codeine, which I am not taking right now. The new meds from my last FFC visit are:

    Lumbrokinase
    Chelated Iron
    Growth hormone supplement
    Bioindentical Progesterone
    Bioindentical Testosterone
    prolenanlone (sp?)
    bioidentical cortisol

    I am eliminating these one by one to see if I can figure this out, but I thought I'd ask for others experience to see if I could do this quicker. THe ITC compounded pharmacy suggested eliminating cortisol first, because too much of this can cause dry itching skin, so I'm doing that right now. I am tapering this over the next few days.
    Anyone else have this issue and know what it could be from?
    Thanks!!!!
  2. mrsjethro

    mrsjethro New Member

    I do that sometimes too and I have no idea what causes it. The only thing that I can suggest is maybe some Aveeno lotion, an oatmeal bath or I use the Moisturel Creme. It doesn't really make it stop, but it helps mine a little bit. I haven't been able to figure out what causes it or how to make it stop either one. The itching in my ears drives me insane!!

    This is probably a silly question, but you haven't switched laundry detergent, fabic softener, soaps or anything like that recently have you?

    Maybe eaten something you don't normally eat?

    Hope you feel better soon!! Wish I knew what to tell you.
  3. mollystwin

    mollystwin New Member

    I haven't been using any new products lately. My skin is very sensitive and I always use the free and clear detergent and very gentle shower soap. Same kind for the past year or so. Also, my diet hasn't changed either. I'm on the candida diet and have been eating mostly meat, veggies, eggs, and almonds for the past few months.
    So I wonder what it is if it's not the supplements?
    I wonder if this is just another symptom of CFS?
    Thanks for the advice. I'll try some of your suggestions.
  4. yourtroubl

    yourtroubl New Member

    Boy I am replying alot. I sometimes itch all over. No reason either.
  5. mollystwin

    mollystwin New Member

    I should try to eliminate them all and start over. That's how I started out. I start one at a time and wait three days before starting another. The itching started slowly, and I didnt' really notice at first, and can't even really remember when it started. I thought I just had dry skin and kept puttin on more lotion. Then my ears started itching inside and everything got worse, so I figured it may be an allergic reaction. I do know that it started before I began the testosterone so it can't be from that. It seems like it started around the time I began the cortisol or progesterone. That's why I thought I'd eliminate that first.
    Thanks for the suggestion!
  6. dleaning

    dleaning New Member

    I am itching as I type right now!!! I have no clue either where or why its happening. I itch so much that I leave bruises. It's a random thing too, different places. I take benadryl and that helps but I get tired from it.

    WHat else will happen to us????!!!! LOL!

    Dawn
  7. Jordane

    Jordane New Member

    There are times it is quite awfull and then less so at other times.

    I am beginning to think its my nerves. There is so much unknown with this DD.

    Not knowing the why, how long, And the financial worries!!.

    No wonder we itch!!!

    Jordane
  8. mollystwin

    mollystwin New Member

    Thanks for the replys! Maybe it's not my supplements at all. Probly just another symtom of the illness. I'll go thru with my elimination just in case!
  9. jenni4736

    jenni4736 New Member

    molly

    I itch all the time too. But the itch has progressed differently for me. It started as a random itch. Then I started feeling like I had ants on my feet and ankles (neuropathic?).

    Then I had a bad allergy attack to something. I broke out in a rash on my arms and thighs. It hasn't completly gone away since.

    We believe my culprit was coconut. Food or products with coconut oil (lotions, chap sticks, makeups)started causeing me MAJOR problems all of the sudden.

    I itch like bugs are on me. They reallly aren't. I got a new mattress, etc. just in case.

    Mine is different in the sense that I now have a rash on my arms and legs. My allergist and his partner have both looked at it and agree my rash it is NOT allergy based.

    Now I am being tested for Lupus. I fit 5-6 of the criteria now (it was suspected some years ago). I have a skin biopsy scheduled for the 23rd. I guess we will see????

    I did find an over the counter cream made by Aveeno that helped. It was made for poison ivy and has oatmeal in it. It was soothing for me.I hope this helps


    Jenni
  10. mme_curie68

    mme_curie68 New Member

    Don't forget, it might not be supplement related.

    Do you have liver problems? Excess bilirubin in the body will cause extreme itching as well.

    If you have no luck in the elimination trials, have liver function tests.

    Hugs,
    Madame Curie

  11. mollystwin

    mollystwin New Member

    I had heard that coconut can cause itching. I am not using anything with coconut in it. No rash either. I keep checking!
    I have a neice and sister with Lupus. Good luck with your testing on that and let us know how it goes.
    I like Aveno products, I will try this. Thank you!
  12. mollystwin

    mollystwin New Member

    Thank you for the suggestions! I called the ITC pharmacist, but not the Dr because it started on the weekend. I will call dr. tomorrow. I am on diflucan for candida, have been for a month or so. I know this can cause liver enzymes issues. I did not know this could be related to itching! I am on liv 52 to protect liver due to diflucan, but this could be my problem.
    Thanks for the suggestion!!!